Alert archive / Kentucky / Flash Flood Warnings in 2011
Flash Flood Warning 30, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 20, 2011, 12:59 PM EDT for 4 counties in Kentucky. It was in force for 3 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2011, 12:59 PM EDT (16:59 UTC)
- Expired
- Jun 20, 2011, 4:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bracken County, KY, Lewis County, KY, Mason County, KY, Robertson County, KY
The radar
The Cincinnati radar (KILN), 100 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 1:30 PM EDT | FLASH FLOOD | 4 Sse Maysville, KY | ROAD WASHED OUT ALONG 7200 BLOCK OF STRODES RUN ROAD. |
| Jun 20, 1:35 PM EDT | FLASH FLOOD | 5 Ese Maysville, KY | HIGH WATER RUNNING OVER INTERSECTION OF ORANGEBURG AND STONELICK ROADS. INTERSECTION CLOSED. |
| Jun 20, 1:45 PM EDT | FLASH FLOOD | 3 E Tollesboro, KY | HIGH WATER RUNNING OVER RIBOLT-EPWORTH ROAD. WATER ALSO RUNNING OVER INDIAN AND PINE VALLEY ROADS. OTHER ROADS FLOODED INCLUDE BURTONVILLE AND NASH ROADS...AS WELL AS SEVERAL OTHERS IN WESTERN LEWIS COUNTY. |
| Jun 20, 1:45 PM EDT | HEAVY RAIN 2.25 | 2 Ene Tollesboro, KY | RAINFALL SINCE 10 AM. STILL RAINING. |
| Jun 20, 2:00 PM EDT | FLASH FLOOD | 2 Ssw Charters, KY | ONE HOME AND ONE BUSINESS INUNDATED BY HIGH WATER ALONG STATE ROUTE 989 SSW OF CHARTERS. WATER THROUGHOUT HOME. |
| Jun 20, 2:02 PM EDT | FLASH FLOOD | 6 Wsw Ripley, KY | WATER OVER BRIDGE ON WALTON PIKE |
| Jun 20, 2:57 PM EDT | HEAVY RAIN 3.3 | 2 Ene Tollesboro, KY | TOTAL RAINFALL SINCE 10 AM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
107
WGUS51 KILN 201659
FFWILN
KYC023-135-161-201-202000-
/O.NEW.KILN.FF.W.0030.110620T1659Z-110620T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1259 PM EDT MON JUN 20 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LEWIS COUNTY IN NORTHEAST KENTUCKY...
BRACKEN COUNTY IN NORTHERN KENTUCKY...
MASON COUNTY IN NORTHERN KENTUCKY...
ROBERTSON COUNTY IN NORTHERN KENTUCKY...
* UNTIL 400 PM EDT.
* AT 1255 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR AND RAIN GAUGE VALUES
INDICATE THAT AS MUCH AS 2 INCHES OF RAIN HAS FALLEN IN THE AREA
SINCE 11 AM.
* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER
1 TO 2 INCHES POSSIBLE THROUGH 400 PM EDT. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MAYSVILLE...
BROOKSVILLE...CAMP DIX...HEAD OF GRASSY...LEWISBURG...TOLLESBORO...
VANCEBURG AND WASHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ACT QUICKLY TO PROTECT YOUR LIFE IF YOU ARE IN A LOW LYING AREA...
ALONG A CREEK...STREAM OR IN AN AREA EXPERIENCING FLOODING. MOVE TO
HIGHER GROUND IMMEDIATELY.
NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.
&&
LAT...LON 3832 8334 3839 8341 3843 8357 3853 8363
3846 8386 3848 8394 3844 8400 3847 8409
3865 8421 3878 8402 3876 8388 3865 8377
3863 8367 3868 8347 3864 8332 3860 8329
3862 8315 3869 8304 3843 8323 3832 8326
$$2 follow-up statements
816
WGUS71 KILN 201816
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
216 PM EDT MON JUN 20 2011
KYC023-135-161-201-202000-
/O.CON.KILN.FF.W.0030.000000T0000Z-110620T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEWIS KY-MASON KY-ROBERTSON KY-BRACKEN KY-
216 PM EDT MON JUN 20 2011
...FLASH FLOOD WARNING CONTINUES FOR BRACKEN...ROBERTSON...MASON AND
LEWIS COUNTIES UNTIL 400 PM EDT...
AT 211 PM EDT...LOCAL LAW ENFORCEMENT AND COUNTY HIGHWAY DEPARTMENTS
IN BOTH BRACKEN AND MASON COUNTIES REPORTED HIGH WATER OVER SEVERAL
ROADS...WITH AT LEAST ONE ROAD WASH OUT SOUTHEAST OF MAYSVILLE. SOME
REPORTS OF HIGH WATER WERE ALSO BEING RECEIVED NEAR TOLLESBORO AND
RYLAND IN LEWIS COUNTY.
RADAR INDICATED THAT HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED
AREA WITH ANOTHER HALF INCH TO INCH POSSIBLE THROUGH 400 PM EDT.
EVEN AFTER THE HEAVY RAIN ENDS...RUNOFF FROM THIS EXCESSIVE RAINFALL
WILL CAUSE FLASH FLOODING TO CONTINUE TO OCCUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MAYSVILLE...
AUGUSTA...BROOKSVILLE...CAMP DIX...HEAD OF GRASSY...LEWISBURG...
TOLLESBORO...VANCEBURG AND WASHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ACT QUICKLY TO PROTECT YOUR LIFE IF YOU ARE IN A LOW LYING AREA...
ALONG A CREEK...STREAM OR IN AN AREA EXPERIENCING FLOODING. MOVE TO
HIGHER GROUND IMMEDIATELY.
NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.
&&
LAT...LON 3832 8334 3839 8341 3843 8357 3853 8363
3846 8386 3848 8394 3844 8400 3847 8409
3865 8421 3878 8402 3876 8388 3865 8377
3863 8367 3868 8347 3864 8332 3860 8329
3862 8315 3869 8304 3843 8323 3832 8326
$$332
WGUS71 KILN 201955
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
355 PM EDT MON JUN 20 2011
KYC023-135-161-201-202004-
/O.EXP.KILN.FF.W.0030.000000T0000Z-110620T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEWIS KY-MASON KY-ROBERTSON KY-BRACKEN KY-
355 PM EDT MON JUN 20 2011
...THE FLASH FLOOD WARNING FOR BRACKEN...ROBERTSON...MASON AND LEWIS
COUNTIES WILL EXPIRE AT 400 PM EDT...
RAIN HAS ENDED ACROSS THE AREA. STREAMS AND CREEKS IN THE WARNED
AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD
THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3832 8334 3839 8341 3843 8357 3853 8363
3846 8386 3848 8394 3844 8400 3847 8409
3865 8421 3878 8402 3876 8388 3865 8377
3863 8367 3868 8347 3864 8332 3860 8329
3862 8315 3869 8304 3843 8323 3832 8326
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 9:27 AM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 20, 9:27 AM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
927 AM EDT MON JUN 20 2011
.SYNOPSIS...
A WARM FRONT OVER THE MIDDLE OHIO VALLEY WILL LIFT SLOWLY NORTHEAST
ACROSS THE REGION THROUGH TONIGHT. UPPER LEVEL DISTURBANCES WILL
MOVE ALONG THIS FRONT...KEEPING THE THREAT OF SHOWERS AND
THUNDERSTORMS. UPPER LEVEL RIDGING WILL THEN BUILD INTO THE AREA
ON TUESDAY. AN APPROACHING LOW PRESSURE SYSTEM AND COLD FRONT WILL
BRING ADDITIONAL UNSETTLED WEATHER TO THE AREA BY MID WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
FOG IS DISSIPATING SO THE DENSE FOG ADVISORY HAS BEEN CANCELLED.
WITH THUNDERSTORMS ALONG A WARM FRONT MOVING INTO THE AREA...THE FOCUS
HAS SHIFTED TO HEAVY RAIN AND SEVERE WEATHER. WITH PRECIPITABLE
WATER NEAR 2 INCHES ALONG THE SLOW MOVING FRONT...ENHANCED BY A
SHORT WAVE TO THE NORTH AND IN AN ENVIRONMENT OF INCREASING
INSTABILITY...EXCESSIVE RAINFALL WILL LIKELY LEAD TO FLOODING AND
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ROUGHLY THE WEST HALF OF
THE FORECAST AREA INCLUDING CINCINNATI AND DAYTON.
SEVERE WEATHER THREAT EXISTS WITH THE MAIN CONCERN BEING DAMAGING
WINDS THIS AFTERNOON AS DELTA THETA E INCREASES TO OVER 20 C.
LARGE HAIL WILL ALSO BE POSSIBLE DUE TO LARGE VERTICAL DEVELOPMENT
OF CONVECTIVE CELLS...THOUGH THE WET BULB ZERO HEIGHT OF 11200 FT
IS ABOVE THE MOST FAVORABLE RANGE.
FOR TONIGHT...WARM FRONT SHOULD MAKE IT TO THE SRN
GREAT LAKES SHORELINE BY SUNRISE...ALLOWING SHOWERS AND
THUNDERSTORMS TO DECREASE FROM SW TO NE OVERNIGHT. TEMPERATURES
WILL ONCE AGAIN BE TRICKY DUE TO CLOUDS AND PCPN. HAVE GENERALLY
GONE WITH HIGHS IN THE UPPER 70S NORTH TO LOWER 80S SOUTH...KNOWING
THAT COOLER VALUES MAY RESULT IF A CATEGORICAL EVENT OCCURS.
OVERNIGHT LOWS WILL DROP INTO THE MID 60S TO THE LOWER 70S.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
HAVE USED A BLEND OF THE GFS/ECMWF FOR THE SHORT TERM FORECAST.
A MID LVL RIDGE IS FORECAST TO BUILD NORTH INTO THE MIDDLE OHIO
VALLEY BY TUESDAY MORNING. THE AXIS OF THIS RIDGE WILL MOVE EAST
OF THE AREA BY AFTN. TUESDAY SHOULD BE THE HOTTEST DAY OF THE WEEK
WITH MORE SUNSHINE ANTICIPATED THAN THE LAST FEW DAYS. GIVEN THAT
THE AREA WILL BE ON THE WEST SIDE OF THE RIDGE AXIS...CAN NOT RULE
OUT A WEAK EMBEDDED DISTURBANCE RIPPLING WITHIN THE FLOW THAT MAY
KICK OFF A SHOWER AND THUNDERSTORM...MAINLY DURING THE AFTN. HIGHS
SHOULD PEAK IN THE LOWER 90S.
A PRETTY SUBSTANTIAL UPR LVL TROF WILL MOVE FROM THE NRN/CNTRL
PLAINS TO THE WESTERN GREAT LAKES/LOWER OHIO VALLEY TUESDAY NIGHT
THROUGH THURSDAY. THE ASSOCIATED COLD FRONT IS EXPECTED TO PASS
ACRS THE REGION WEDNESDAY NIGHT. MODELS CONTINUE TO SHOW EMBEDDED
UPR LVL DISTURBANCES RIPPLING THROUGH THE FLOW AROUND AFOREMENTIONED
TROF. THESE FEATURES WILL ACT AS FOCUSING AGENTS FOR SHOWERS AND
STORMS. IT IS TOO DIFFICULT TO PINPOINT THE TIMING AND COVERAGE AT
THIS TIME...SO HAVE PRETTY MUCH PLACED HIGH CHANCE POPS IN THE
FORECAST DURING THE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT TIME
FRAME. AGAIN...THE CHANCE FOR SEVERE STORMS WILL DEPEND ON THE
INSTABILITY ONCE AGAIN...AND THIS WILL HAVE TO BE MONITORED.
COOLER AIR WILL BEGIN TO FILTER INTO THE REGION ON THURSDAY BEHIND
THE COLD FRONT. MORE WRAP AROUND UPR LVL WX DISTURBANCES ARE EXPECTED
AROUND THE UPR LVL LOW WHICH WILL KEEP THINGS UNSETTLED ON
THURSDAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
THE UPPER LEVEL LOW WILL PROGRESS VERY SLOWLY EASTWARD ACRS THE
GREAT LAKES REGION THROUGH THE END OF THE WEEK. STILL
TOUGH TO RULE OUT SOME LINGERING SCATTERED SHOWERS AND THUNDERSTORMS
FRIDAY AND POSSIBLY EVEN ON INTO SATURDAY AS UPPER LEVEL TROUGH
MOVES SLOWLY OVERHEAD. THIS WILL ALSO RESULT IN COOLER TEMPERATURES
IN THE MID/UPPER LEVELS. DAYTIME HIGHS WILL BE SOMEWHAT DEPENDENT
ON HOW MUCH SUNSHINE WE END UP WITH...BUT OVERALL EXPECT TEMPERATURES
NEAR OR SLIGHTLY BELOW NORMAL ON INTO THE WEEKEND.
&&
.AVIATION /13Z MONDAY THROUGH FRIDAY/...
LIFR VISIBILITIES WILL CONTINUE FOR THE NEXT FEW
HOURS...ESPECIALLY FOR THE CENTRAL OHIO TAF SITES. INCOMING MID
AND HIGH CLOUDS FROM UPSTREAM CONVECTION WILL MOVE OVER THE SITES
DURING THE MORNING AS WELL.
A WARM FRONT IS SLOWLY MOVING NORTHEAST...AND WILL CONTINUE ITS
PROGRESS THROUGH THE FORECAST AREA THIS MORNING. THIS FRONT WILL
BE A FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS. TIMED OUT
VCSH/CB FOR A FEW HOURS DURING THE MORNING AND AFTERNOON HOURS.
THE CINCINNATI TAF SITES WILL SEE THIS POSSIBILITY AT THE
BEGINNING OF THE NEW SET OF TAFS...WHILE THE OTHER SITES WILL SEE
A CHANCE OF STORMS LATER ON. SPECIFIC TIMING FOR THUNDER HAS NOT
BEEN INTRODUCED AS OF YET...OWING MAINLY TO QUESTIONS OF COVERAGE.
HOWEVER...WHERE THUNDERSTORMS DO DEVELOP...MVFR/IFR CONDITIONS
WILL BE POSSIBLE. SEVERE WEATHER IS ALSO A POSSIBILITY.
CONDITIONS WILL AGAIN CLEAR OUT A BIT FROM SOUTHWEST TO NORTHEAST
OVERNIGHT...AND MORE VISIBILITY RESTRICTIONS SEEM LIKELY.
OUTLOOK...CHANCE OF THUNDERSTORMS WILL CONTINUE FROM MONDAY NIGHT
THROUGH THURSDAY NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH THIS EVENING FOR OHZ034-035-042-043-
051>053-060>062-070>072-077>081.
KY...FLASH FLOOD WATCH THROUGH THIS EVENING FOR KYZ091>093-096>100.
IN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR INZ050-058-059-066-
073>075.
&&
SYNOPSIS...HICKMAN
NEAR TERM...CONIGLIO/HICKMAN
SHORT TERM...HICKMAN
LONG TERM...HICKMAN/JGL
AVIATION...HATZOSHazardous weather outlook, Jun 20, 9:00 AM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 900 AM EDT MON JUN 20 2011 INZ050-058-059-066-073>075-KYZ091>093-096>100-OHZ034-035-042-043- 051>053-060>062-070>072-077>081-211300- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-BOONE- KENTON-CAMPBELL-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-MERCER- AUGLAIZE-DARKE-SHELBY-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE- BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS- 900 AM EDT MON JUN 20 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS TO OCCUR THROUGH THIS EVENING AS A SLOWLY ADVANCING WARM FRONT INTERACTS WITH UPPER LEVEL WEATHER DISTURBANCES ALOFT. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. THE ATMOSPHERE WILL BE VERY MOIST...WHICH WILL RESULT IN LOCALLY HEAVY RAIN. SOME THUNDERSTORMS MAY BE SLOW-MOVING. THUS...SOME FLOODING ISSUES MAY ARISE...ESPECIALLY WHERE THUNDERSTORMS MOVE ACROSS THE SAME AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SUBSTANTIAL UPPER LEVEL LOW AND ASSOCIATED COLD FRONT WILL AFFECT THE REGION WEDNESDAY INTO WEDNESDAY NIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THIS PERIOD IF ENOUGH INSTABILITY CAN BE REALIZED. DAMAGING WINDS AND LARGE HAIL WOULD BE THE PRIMARY SEVERE WEATHER THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ080-KYZ089-090-094-095-OHZ026-044>046-054>056-063>065-073-074-082- 088-211300- SWITZERLAND-CARROLL-GALLATIN-OWEN-GRANT-HARDIN-LOGAN-UNION OH- DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD- ROSS-HOCKING-PIKE-SCIOTO- 900 AM EDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS TO OCCUR THROUGH THIS EVENING AS A SLOWLY ADVANCING WARM FRONT INTERACTS WITH UPPER LEVEL WEATHER DISTURBANCES ALOFT. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. THE ATMOSPHERE WILL BE VERY MOIST...WHICH WILL RESULT IN LOCALLY HEAVY RAIN. SOME THUNDERSTORMS MAY BE SLOW-MOVING. THUS...SOME FLOODING ISSUES MAY ARISE...ESPECIALLY WHERE THUNDERSTORMS MOVE ACROSS THE SAME AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SUBSTANTIAL UPPER LEVEL LOW AND ASSOCIATED COLD FRONT WILL AFFECT THE REGION WEDNESDAY INTO WEDNESDAY NIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THIS PERIOD IF ENOUGH INSTABILITY CAN BE REALIZED. DAMAGING WINDS AND LARGE HAIL WOULD BE THE PRIMARY SEVERE WEATHER THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 20, 11:27 AM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1127 AM EDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM HAIL DOVER 38.76N 83.88W
06/20/2011 E0.50 INCH MASON KY TRAINED SPOTTER
&&Special weather statement, Jun 20, 11:36 AM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1136 AM EDT MON JUN 20 2011 KYZ091>093-OHZ077-078-201600- KENTON KY-BOONE KY-CAMPBELL KY-HAMILTON OH-CLERMONT OH- 1136 AM EDT MON JUN 20 2011 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN CLERMONT...HAMILTON... CAMPBELL...BOONE AND KENTON COUNTIES THROUGH NOON EDT... AT 1136 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER CINCINNATI...MOVING EAST AT 35 MPH. WIND GUSTS TO 30 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BURLINGTON...CHEVIOT... VILLA HILLS...ELSMERE...NORTH COLLEGE HILL...MOUNT HEALTHY...CRESCENT SPRINGS...ERLANGER...CRESTVIEW HILLS...LAKESIDE PARK...LUDLOW AND FORT MITCHELL. LAT...LON 3926 8413 3887 8424 3904 8481 3925 8475
Local storm report, Jun 20, 11:37 AM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1137 AM EDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM HEAVY RAIN BROOKSVILLE 38.68N 84.07W
06/20/2011 M1.00 INCH BRACKEN KY TRAINED SPOTTER
1 INCH OF RAIN IN 20 MINUTES ALONG WITH PEA SIZE HAIL.
&&Special weather statement, Jun 20, 11:48 AM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1148 AM EDT MON JUN 20 2011
KYZ099-100-OHZ081-082-088-201645-
LEWIS KY-MASON KY-ADAMS OH-PIKE OH-SCIOTO OH-
1148 AM EDT MON JUN 20 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SCIOTO...PIKE...
SOUTHEASTERN ADAMS...SOUTHEASTERN MASON AND LEWIS COUNTIES THROUGH
1245 PM EDT...
AT 1148 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM ELM GROVE TO BLUE CREEK TO 6 MILES SOUTHWEST OF
PEED...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...PIKETON...TOLLESBORO...
WAVERLY...LUCASVILLE...VANCEBURG...ROSEMOUNT...PORTSMOUTH...NEW
BOSTON...SCIOTODALE...HEAD OF GRASSY...CAMP DIX AND WHEELERSBURG.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 3843 8358 3852 8364 3845 8385 3848 8391
3878 8338 3915 8315 3912 8279 3886 8276
3885 8265 3869 8269 3867 8276 3860 8274
3857 8281 3859 8285 3875 8288 3872 8302
3859 8307 3843 8323 3834 8323 3832 8328Special weather statement, Jun 20, 12:03 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1203 PM EDT MON JUN 20 2011
KYZ092-093-096-097-OHZ078-079-201630-
KENTON KY-PENDLETON KY-BRACKEN KY-CAMPBELL KY-BROWN OH-CLERMONT OH-
1203 PM EDT MON JUN 20 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CLERMONT...WESTERN
BROWN...CAMPBELL...NORTHWESTERN BRACKEN...NORTHEASTERN PENDLETON AND
KENTON COUNTIES THROUGH 1230 PM EDT...
AT NOON EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR VISALIA...
MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH
THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW RICHMOND...
AMELIA...BUTLER...BETHEL AND FELICITY.
ALSO...ASPEN GROVE...NEW PALESTINE...GRANTS LICK...BLAIRSVILLE...
CAMPBELL COUNTY LAKE...GUBSER MILL...CALIFORNIA AND LINDALE ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3864 8420 3887 8457 3905 8442 3904 8435
3903 8432 3906 8431 3896 8383Local storm report, Jun 20, 12:04 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1204 PM EDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM HEAVY RAIN 2 ENE TOLLESBORO 38.58N 83.54W
06/20/2011 M1.00 INCH LEWIS KY TRAINED SPOTTER
RAINFALL SINCE 10 AM.
&&
BCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:17 AM EDT | Special Weather Statement | ILN | Bracken, Grant, Pendleton | 43 min |
| Jun 20, 9:04 AM EDT | Flash Flood Watch | ILN | Boone, Bracken, Campbell, Kenton, Lewis, Mason and 2 more | 11 hr |
| Jun 20, 10:08 AM EDT | Special Weather Statement | ILN | Robertson | 37 min |
| Jun 20, 10:19 AM EDT | Areal Flood Advisory | ILN | Bracken, Mason, Robertson | 3 hr |
| Jun 20, 10:25 AM EDT | Special Weather Statement | ILN | Campbell, Kenton, Pendleton | 35 min |
| Jun 20, 10:29 AM EDT | Areal Flood Advisory | ILN | Boone, Campbell, Kenton | 2 hr |
| Jun 20, 10:36 AM EDT | Special Weather Statement | ILN | Mason | 24 min |
| Jun 20, 10:53 AM EDT | Special Weather Statement | ILN | Bracken, Grant, Pendleton | 22 min |
| Jun 20, 11:04 AM EDT | Severe Thunderstorm Warning | ILN | Bracken, Lewis, Mason | 41 min |
| Jun 20, 11:23 AM EDT | Special Weather Statement | ILN | Mason, Robertson | 37 min |
| Jun 20, 11:36 AM EDT | Special Weather Statement | ILN | Campbell | 24 min |
| Jun 20, 11:48 AM EDT | Special Weather Statement | ILN | Lewis | 57 min |
| Jun 20, 12:03 PM EDT | Special Weather Statement | ILN | Campbell | 27 min |
| Jun 20, 12:05 PM EDT | Areal Flood Advisory | ILN | Lewis | 115 min |
| Jun 20, 1:20 PM EDT | Special Weather Statement | ILN | Mason, Robertson | 25 min |
Nearby
Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.